MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Unexpected Shutdown (4019)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during procedure to treat 80% stenosed mildly tortuous heavily calcified mid rca, during procedure to treat mid rca, three treatments were performed using a diamondback 360 coronary orbital atherectomy device (oad).During third treatment, the oad stalled and stopped spinning.The lights on the oad were on.The oad was stuck in the lesion.The physician attempted to use glide assist, and the oad spun for a second and then stopped.Access was gained via the groin and the physician ballooned the lesion.The oad was pulled and removed.Flow limiting dissection was observed and a stent was placed.The patient was stable.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis and detailed analysis were performed on the returned device.The reported difficult to remove and unexpected shutdown were confirmed.The reported dissection could not be confirmed through analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported vascular dissection, difficult to remove and unexpected shutdown appear to be related to circumstances of the procedure.The oad driveshaft was returned with biological material accumulated at the distal end which caused resistance when removing the engaged guide wire.Engineering review of the device data log identified several stall and speed drop events during the procedure confirming the reported unexpected shutdown.The relationship, if any, between the biological material accumulation, stuck guide wire, and stall events and the reported dissection is unknown.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product performance engineering reviewed the complaint information and analysis of the returned device.The driveshaft and saline sheath were returned separated from the handle, likely due to troubleshooting.The distal guide wire section was engaged in the distal driveshaft section.The proximal guide wire section was returned not engaged in the device.The guide wire was removed distally from the tip bushing with resistance due to adhered biological material.The driveshaft, saline sheath and crown diameters were measured and met drawing specifications.The device was tested and spun without issue.Engineering review of the device data log identified several stall and speed drop events during the procedure.Based on observations from the returned analysis, the reported unexpected shutdown was confirmed.The reported entrapment of device - vessel and dissection could not be confirmed through analysis.The relationship, if any, between the biological material accumulation, stuck guide wire, and stall events and the reported dissection is unknown.The reported patient effect of vascular dissection is listed in the diamondback 360 coronary orbital atherectomy device instructions for use (92-10046-01, revision b, adverse events section) as a known potential patient effect associated with the use of the device.Updated fields: g3, g6, h2, and h11 (analysis details).Correction: h6 (medical device problem code).
 
Event or Problem Description
It was reported that during procedure to treat 80% stenosed mildly tortuous heavily calcified mid right coronary artery (rca), three treatments were performed using a diamondback 360 coronary orbital atherectomy device (oad).During third treatment, the oad stalled and stopped spinning.The lights on the oad were on.The oad was stuck in the lesion.The physician attempted to use glide assist, and the oad spun for a second and then stopped.Access was gained via the groin and the physician ballooned the lesion.The oad was pulled and removed.Flow limiting dissection was observed and a stent was placed.The patient was stable.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24335336
Report Number3004742232-2026-00028
Device Sequence Number4812303
Product Code MCX
UDI-Device Identifier10850026568698
UDI-Public(01)10850026568698(17)270731(10)578725-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBEC-125
Device Catalogue Number7-10098-01
Device Lot Number578725-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/12/2026
04/28/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date04/03/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown